Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 90, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2016, 3:03 PM CDT for Brown County, Coleman County, McCulloch County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 3:03 PM CDT (20:03 UTC)
- Expired
- Apr 29, 2016, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, TX, Coleman County, TX, McCulloch County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 14.9
The text
As transmitted.
599
WUUS54 KSJT 292003
SVRSJT
TXC049-083-307-292030-
/O.NEW.KSJT.SV.W.0090.160429T2003Z-160429T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 330 PM CDT
* AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALDRIP...OR
19 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TRICKHAM AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHIELDS...
US-67 NEAR THE COLEMAN-
BROWN COUNTY LINE...WHON...FIFE...THRIFTY...OWENS AND US-
283 NEAR THE MCCULLOCH-COLEMAN COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3131 9941 3141 9960 3202 9916 3180 9881
TIME...MOT...LOC 2003Z 221DEG 31KT 3147 9942
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
818
WWUS54 KSJT 292030
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT FRI APR 29 2016
TXC049-083-307-292040-
/O.EXP.KSJT.SV.W.0090.000000T0000Z-160429T2030Z/
BROWN TX-COLEMAN TX-MCCULLOCH TX-
330 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROWN...SOUTHEASTERN
COLEMAN AND NORTHWESTERN MCCULLOCH COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3131 9941 3141 9960 3202 9916 3180 9881
TIME...MOT...LOC 2027Z 221DEG 31KT 3147 9942
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:13 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 29, 12:13 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1213 PM CDT FRI APR 29 2016 .AVIATION... /18Z TAFS/ Skies are clearing from the west early this afternoon as a dryline and Pacific cold front push east through the area. Winds will turn from south to west/southwest and become gusty. Expect clearing skies through the afternoon with VFR conditions from early afternoon through the overnight hours. && .PREV DISCUSSION... /issued 733 AM CDT FRI APR 29 2016/ AVIATION... /12Z TAFS/ Low clouds are having trouble remaining continuous across the area this morning, but will start most sites at MVFR this morning. We may see a few thunderstorms move across area sites during the morning to early afternoon hours. Between late morning and early afternoon, skies will clear as a Pacific cold front/drlyine sweeps east through the area today. Winds will turn from south/southeast to west/southwest and gusty. Expect clearing skies from mid morning through the afternoon with VFR conditions from late this morning into the overnight hours. 20 PREV DISCUSSION... /issued 340 AM CDT FRI APR 29 2016/ SHORT TERM... (Today and Tonight) Upper low currently over the Four Corners region will move east across southern Colorado today and into Kansas by this evening. This will force the Pacific front/dryline east across our area today, with a cold front dropping south across the northern half of the CWA tonight. Convergence along the front, combined with an increase in large-scale ascent will result in scattered showers and thunderstorms developing to our west by daybreak, with activity moving east across the area this morning. Far southeast counties will likely see convection linger through late afternoon or early evening until the Pacific front pushes off to the east. While widespread severe weather is not expected, a few storms may become strong to severe today, especially east of a Brownwood to Junction line this afternoon. The main hazards will be damaging winds and large hail. Gusty southwest winds will develop in wake of the Pacific front today, with strongest winds expected across the western Big Country and Concho Valley, where sustained winds 15 to 25 mph with gusts to 35 mph are expected. Skies will be partly to mostly cloudy early this morning, with clearing skies from west to east during the day. Highs today will be in the lower to middle 80s, with lows tonight in the lower and middle 50s. LONG TERM... (Saturday through Thursday) Another warm day is in store for Saturday across West Central Texas. A cold front is forecast to make it into the Big Country before becoming stationary. Highs will range from the mid to upper 70s across much of the Big Country, to the mid to upper 80s across much of the rest of the forecast area. On Sunday, a cold front will move through all the area, resulting in northeast winds of 10 to 15 mph. Increased cloud cover combined with the expected cold air advection should result in high temperatures mainly in the 70s. An upper level trough is forecast to swing across the Southern Plains Monday into Tuesday, resulting in increased rain chances for West Central Texas. Abundant cloud cover and expected showers and thunderstorms on Monday should help to keep temperatures well below seasonal normals. Highs will mainly be in the upper 50s to mid 60s. Rain chances will decrease Monday night, with the best PoPs shifting east of the forecast area. A slow warming trend is then expected, with highs on Tuesday back into the 70s, and into the 80s by Thursday. No rain is forecast for the middle to latter part of the work week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 79 52 73 / 10 5 5 10 San Angelo 53 86 55 75 / 10 5 5 10 Junction 55 88 58 81 / 20 10 5 10 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, Apr 29, 5:34 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 534 AM CDT FRI APR 29 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 534 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THE EVENING HOURS. A FEW STORMS COULD BECOME STRONG TO SEVERE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 11:02 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1102 AM CDT FRI APR 29 2016 TXZ076-291630- CROCKETT TX- 1102 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROCKETT COUNTY UNTIL 1130 AM CDT... AT 1101 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF BARNHART...OR 14 MILES NORTH OF OZONA...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROCKETT COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF U.S 190 AND HIGHWAY 163. LAT...LON 3087 10124 3093 10128 3108 10108 3093 10097 TIME...MOT...LOC 1601Z 238DEG 28KT 3092 10123
Special weather statement, Apr 29, 2:02 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CDT FRI APR 29 2016 TXZ140-291945- BROWN TX- 202 PM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 245 PM CDT... AT 201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF EARLY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BLANKET AROUND 240 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OWENS. LAT...LON 3170 9903 3181 9908 3200 9887 3181 9874 TIME...MOT...LOC 1901Z 229DEG 15KT 3177 9897
Special weather statement, Apr 29, 2:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT FRI APR 29 2016
TXZ139-140-292030-
COLEMAN TX-BROWN TX-
247 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN AND EAST
CENTRAL COLEMAN COUNTIES UNTIL 330 PM CDT...
AT 244 PM CDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 3 MILES
EAST OF SANTA ANNA TO LAKE BROWNWOOD TO MAY...MOVING NORTHEAST AT 35
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-
67 NEAR THE COLEMAN-BROWN COUNTY LINE...OWENS AND THRIFTY.
LAT...LON 3164 9927 3173 9935 3208 9896 3208 9893
3191 9881
TIME...MOT...LOC 1944Z 222DEG 32KT 3174 9923Special weather statement, Apr 29, 2:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
250 PM CDT FRI APR 29 2016
TXZ139-140-154-292030-
COLEMAN TX-MCCULLOCH TX-BROWN TX-
250 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...SOUTHEASTERN
COLEMAN AND NORTHERN MCCULLOCH COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCKWOOD...OR
10 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TRICKHAM AROUND 300 PM CDT.
BANGS AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIELDS...MILBURN...
WHON...FIFE...US-283 NEAR THE MCCULLOCH-
COLEMAN COUNTY LINE AND MOZELLE.
LAT...LON 3135 9909 3128 9960 3159 9960 3171 9933
3164 9927 3175 9908
TIME...MOT...LOC 1950Z 217DEG 32KT 3160 9937Local storm report, Apr 29, 2:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 4 SE MAY 31.94N 98.86W
04/29/2016 E1.00 INCH BROWN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600099
JDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:02 AM CDT | Special Weather Statement | SJT | Irion | 28 min |
| Apr 29, 2:02 PM CDT | Special Weather Statement | SJT | Brown | 43 min |
| Apr 29, 2:47 PM CDT | Special Weather Statement | SJT | Brown | 43 min |
| Apr 29, 2:50 PM CDT | Special Weather Statement | SJT | McCulloch | 40 min |
| Apr 29, 3:23 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 112 min |
| Apr 29, 3:36 PM CDT | Special Weather Statement | SJT | Brown, McCulloch | 54 min |
| Apr 29, 4:51 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 24 min |
| Apr 29, 5:29 PM CDT | Special Weather Statement | SJT | San Saba | 46 min |
| Apr 29, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 24 min |
| Apr 29, 6:25 PM CDT | Special Weather Statement | SJT | McCulloch | 35 min |
| Apr 29, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.